U.S. doctors online nowAsk doctors free
Boston, MA
A 34-year-old female asked:

does ginkgo biloba affect the oral contraceptive pill?

1 doctor answer2 doctors weighed in
Dr. Satish Sundar
Pediatrics 34 years experience
Not studied: This is not in the standard pharmacopia of MD science, so it would be hard to answer that question. To avoid any unknown interaction it is best not to use it in conjunction.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 38-year-old member asked:

Could birth control cause stomach pains and breathing problems?

2 doctor answers3 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Talk with your doc: Any medicine can upset your stomach and cause stomach pains -- including birth control pills. I'm worried because you mentioned breathing problems. Please talk with your doctor right away. Stomach pain and trouble breathing could be acid reflux. But it could also be more serious. Chest pain, shortness of breath, and severe leg pain can be signs of blood clots. Please get help!
A 39-year-old member asked:

I have recently switched birth control pills and am having horrible low back pain. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Talk to doctor: When switching birth control pills it is not uncommon to have some minor side effects which generally go away in a cycle or two. If it is horrible pain i would speak to your doctor.
CA
A 37-year-old member asked:

Can birth control pills protect me from sexually transmitted infections (stis), including hiv/aids?

2 doctor answers16 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
No: Birth control pills may protect you from pelvic inflammatory disease but will not protect you from hiv.
OH
A 25-year-old member asked:

Do estrogen-free birth control pills cause or just exacerbate acne and body hair growth?

2 doctor answers4 doctors weighed in
Dr. Tahir Chauhdry
Obstetrics and Gynecology 68 years experience
No: The exact opposite. It increased sex hormone binding globulin. Therefore acne and hair growth is less.
A 28-year-old member asked:

Can general anesthesia, vicodin or naproxen affect birth control? (mini pill)

3 doctor answers8 doctors weighed in
Dr. Megan Bird
Obstetrics and Gynecology 19 years experience
They shouldn't: None of those should interfere with the minipill. However, the minipill is a Progesterone only pill and tends to be pretty sensitive. You have to take it at the same time every day and stress can effect it. If you are worried, use a back up method like condoms for a couple of days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 18, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.